Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

On depo shot to stop periods. Having brown discharge with no smell. Normal?

My name is Doneen Liquori-Martin. I am 21 years old and happily married. My question is I have been having vaginal issues due to a recent trip to Lebanon to visit my family. And have been to many doctor visits, and my GYN puts me on the DEPO shot to see if cancelling my period would relieve any of previous issues. I am getting used to the side effects from the shot, however I am having black/brown discharge with no smell for about a week after my period. Is this common?
Asked On : Mon, 14 Jan 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi there,
Thank you for posting your question. I will do my best to help you.
I have tried to understand your query to my best
Irregular Bleeding and breakthrough bleeding is common with DEPO. (In your case as brown or black discharge ) It is common with DEPO.

However if you happen to have any heavy bleeding or gross change in cycles, severe lower belly pain or calf pain, you need to see your treating gynecologist
Depo is a brand name for medroxyprogesterone acetate, a contraceptive injection for women that contains the hormone progestin.
It is given as an injection once every 3 months. It acts by typically suppresses ovulation and also thickens cervical mucus to keep sperm from reaching the egg.
It is advised in cases of :
     In Women who do not want to take pill every
     severe Premenstrual syndrome – It is used to stop Ovulation temporarily 9 iN some this may not be work because DEPO itself has side effects like increased appetite, weight gain, headache and depressed mood
     Decreases menstrual cramps and pain
     In women with Anemia ,Uterine fibroids and endometriosis

I hope that I have answered your questions fully and been of some help.
If you have anymore questions please contact me again anytime

Answered: Tue, 3 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor